Top
10
Doctor insights on: Moon Face

Share

Moon Face (Overview)

It is a full face caused by intake of corticosteroids (cortisone) or by increased production of cortisone by the body. See the picture.


1

1
How do steroids cause moon face? How do they cause fat just in certain parts of the body? And if we know how they do it, isn’t there some way to stop it?

How do steroids cause moon face? How do they cause fat just in certain parts of the body? And if we know how they do it, isn’t there some way to stop it?

Redistribution : Redistribution of fat in the face is a common side effect of long term steroid therapy. There is no definitive answer as to why this occurs. Some people report that once they are off the streroids that the "moon face" side effect eventually resolves back to normal, however this can take months. Others have had to consult a doctor for other cosmetic solutions. ...Read more

Moon Face (Overview)

It is a full face caused by intake of corticosteroids (cortisone) or by increased production of cortisone by the body. See the picture.


2

2
Im taking rectal foam 20mg for proctisis. Will it cause weight gain/moon face. The leaflet doesn't indicate but web info says its common. Im a model?

Im taking rectal foam 20mg for proctisis.  Will it cause weight gain/moon face. The leaflet doesn't indicate but web info says its common. Im a model?

No: It has most likely hydrocortisone, a steroid hormone. However, the amount of the foam is small enough and systemic absorption is not that significant plus the duration of treatment should be no more than 2 weeks at a time. I've had lots of people use it but none has ever complained of weight gain due to it. ...Read more

3

3
Can practicing wider facial expressions and exercises get rid of my long thin face?

Can practicing wider facial expressions and exercises get rid of my long thin face?

Not actually: If you have a longer face, thinner rather than wider, then facial expressions will not widen your face.. Though smiling will probably help you enjoy your face. ...Read more

4

4
There any way I can avoid the "moon face" from steroids?

There any way I can avoid the "moon face" from steroids?

Several ways!: First, the chances of getting this "moon face" is proportional to dose and duration of therapy. Part of the puzzle as why people put on facial and torso weight, is because of the Insulin resistance that occurs with prednisone. Go low carb while on it. Ask your doctor about the length and duration of rx. Always take the Prednisone in the morning. Side effects are lowered. ...Read more

5

5
What is the definition or description of: moon face?

What is the definition or description of: moon face?

Moon Facies: It is a full face caused by intake of corticosteroids (cortisone) or by increased production of cortisone by the body. See the picture. ...Read more

6

6
Is it possible to have cushings without any other symptoms other than moon face?

Is it possible to have cushings without any other symptoms other than moon face?

Cushings syndrome: Moon face is one of the very common symptom of the Cushings syndrome, but not the only symptoms. The diagnosis is made with symptom complex and laboratory abnormalities in the right clinical setting. Moon face could be mimicked with facial edema and sinus problems also. ...Read more

7

7
Does cushing's syndrome and the moon face disappear after you stop taking the medication that caused it?

Does cushing's syndrome and the moon face disappear after you stop taking the medication that caused it?

Yes: Cushing's syndrome by definition is high level of cortisol in the body. If the cause was taking too much cortisol and you successfully weaned off of it, then you no longer have cushing's syndrome. Moon face could also resolve but this takes a lot longer. ...Read more

9

9
Can nasonex (mometasone) cause moon face?

Can nasonex (mometasone) cause moon face?

Nasal steroid: No, the Nasonex (mometasone) should not cause this. Many longterm studies on intranasal steroids have not documented any systemic sequelae. The main side effects are nasal irritation, epistaxis, and other local issues. ...Read more

10

10
There any way I can avoid the "moon face" from steroids?

Several ways!: First, the chances of getting this "moon face" is proportional to dose and duration of therapy. Part of the puzzle as why people put on facial and torso weight, is because of the Insulin resistance that occurs with prednisone. Go low carb while on it. Ask your doctor about the length and duration of rx. Always take the Prednisone in the morning. Side effects are lowered. ...Read more